Wisconsin, 2013Tornadoes in Wisconsin, July 9, 2013
July 9, 2013 · NWS GRB · 6 events in 6 counties and zones
Thunderstorms formed along a weak boundary and produced several funnel clouds and four weak tornadoes. Damage by the tornadoes was minimal, affecting mainly wooded areas and open fields.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms formed along a weak boundary and produced several funnel clouds and four weak tornadoes. Damage by the tornadoes was minimal, affecting mainly wooded areas and open fields.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 9, 1:38 PM CST, 21 minutes earlier.
Area forecast discussion, Jul 9, 1:38 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT TUE JUL 9 2013
FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE
.SYNOPSIS...
ISSUED AT 227 PM CDT TUE JUL 9 2013
SOME THUNDERSTORMS TONIGHT...LESS HUMID FOR THE REST OF THE WORK
WEEK...THEN WARMER BY THE WEEKEND.
STG ANTICYCLONE CURRENTLY CENTERED OVER THE DESERT SW/SRN PLAINS
WL REMAIN THE DOMINANT WX FEATURE ACRS THE CONUS DURING THE
PERIOD. SHRTWVS RIDING ARND THE PERIPHERY OF THE HIGH WL BRIEFLY
AMPLIFY/ENERGIZE THE UPR TROF OVER THE ERN CONUS THE NEXT COUPLE
DAYS. BUT THAT WON/T LAST LONG...AS THE BULK OF ENERGY IN THE TROF
WL QUICKLY SHIFT E...ALLOWING THE WRN ANTIYCLONE TO EXPAND EVEN
FARTHER E. LOOKS LIKE IT WL END UP STRETCHED OUT ACRS MOST OF THE
CONUS BY LATE IN THE PERIOD. MEANWHILE TO THE N...BROAD VORTEX WL
CONSOLIDATE OVER THE CANADIAN ARCHIPELAGO...WITH BROAD AND
SEASONABLY STG BAND OF WESTERLIES FLOWING ARND THE VORTEX ACRS SRN
CANADA AND THE FAR NRN CONUS.
THE HUMID AIR PRESENTLY ACRS THE AREA WL BE REPLACED BY MUCH
DRIER AIR OF CANADIAN ORIGIN AS THE UPR FLOW TURNS NW INTO
AMPLIFYING ERN CONUS UPR TROF. BUT WITH UPR HEIGHTS BUILDING...THE
REINFORCING FLOW OF CANADIAN AIR INTO THE AREA WL QUICKLY BE CUT-
OFF...ALLOWING THE AIR ACRS THE AREA TO MODERATE. SO TEMPS SHOULD
START TO WARM BACK TO ABV NORMAL LEVELS BY LATE IN THE WEEK AND
FOR THE UPCOMING WEEKEND. HUMIDITIES WL INITIALLY REMAIN LOW...BUT
ARE LIKELY TO EVENTUALLY CREEP BACK UPWARD AS WELL. THE MOST SIG
RAIN EVENT WL BE WITH THE COLD FRONT CROSSING THE AREA NOW...THEN
SEVERAL DRY DAYS ARE ANTICIPATED BEFORE THE CHC FOR PCPN RETURNS
DURING THE LATTER PART OF THE PERIOD.
&&
.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 227 PM CDT TUE JUL 9 2013
MAIN FCST FOCUS TO BE ON TNGT AS A CDFNT SWEEPS THRU THE REGION.
STILL CANNOT COMPLETELY RULE OUT SOME SHWRS/TSTMS TO REDEVELOP AS
THE AIR MASS AHEAD OF THE FNT MAY BE ABLE TO DESTABILIZE DESPITE
THE PASSAGE OF THE CONVECTIVE COMPLEX.
THE 19Z MSAS SFC ANALYSIS SHOWED A WEAK AREA OF LOW PRES SITUATED
OVER NW WI. A WRMFNT STRETCHED SE FROM THE LOW TO SE WI. THE CDFNT
EXTENDED FROM THE LOW SW THRU NW IA TO CNTRL KS. AN AREA OF HI
PRES WAS LOCATED OVER THE NRN HI PLAINS. LATEST RADAR MOSAIC
SHOWED THE INITIAL COMPLEX OF STORMS FROM NRN TO SE WI AND SHOULD
BE CLEAR OF NE WI BY LATE AFTERNOON. STILL SOME SPOTTY CONVECTION
POPPING UP OVER PARTS OF NW AND CNTRL WI.
INITIAL MCS HAS ESSENTIALLY STABILIZED THE ATMOSPHERE OVER NE WI
THIS AFTERNOON AND EVEN WITH SOME SUNSHINE HEADED INTO THE EARLY
EVENING...HARD TO SEE ENUF DESTABILIZATION AHEAD OF THE ADVANCING
CDFNT TO ALLOW STORMS TO BECOME SEVERE. STILL EXPECT TO SEE SOME
REDEVELOPMENT OF SHWRS AND/OR TSTMS THIS EVENING AS THE SHORTWAVE
TROF/CDFNT MOVE THRU...THUS WL NEED TO CARRY A POP THRU THE
EVENING BEFORE PCPN TRENDS DIMINISH FROM WEST TO EAST OVRNGT.
DRIER AIR WL BEGIN TO OVERSPREAD THE REGION BEHIND THE FNT AND
THIS SHOULD PREVENT ANY MORE FOG FROM DEVELOPING (INCLUDING THE
LAKESHORE). HAVE LOWERED MIN TEMPS A COUPLE OF DEGS WHICH WL ALLOW
FOR PARTS OF N-CNTRL WI TO DIP INTO THE MID TO UPR 50S...WHILE
E-CNTRL WI HOLDS IN THE MID 60S.
STILL A BIT OF CYCLONIC FLOW HANGS ON TO NE WI TUE MORNING AS THE
SHORTWAVE TROF BEGINS TO PULL AWAY FROM THE REGION. HOWEVER...AS
AN AREA OF HI PRES BUILDS INTO THE WRN GREAT LAKES DURING THE
COURSE OF THE DAY...A GENERAL DECREASE IN CLOUDS WL BE OBSERVED
WITH MORE SUNSHINE FOR THE AFTERNOON. A CONTINUATION OF DRIER AIR
ADVECTING INTO THE AREA WL SEND DEW POINTS INTO THE 50S (IF NOT A
FEW UPR 40S LATE OVER THE NORTH) WITH SLIGHTLY COOLER AIR
ARRIVING. LOOK FOR MAX TEMPS TO REACH MAINLY THE 75 TO 80 DEG
RANGE.
.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 227 PM CDT TUE JUL 9 2013
QUIET WX EXPECTED FOR AT LEAST A COUPLE DAYS AS CANDIAN HIGH
PRESSURE SETTLES INTO THE RGN. BLEND OF BIAS-CORRECTED GUIDANCE
PRODUCTS NORMALLY PERFORMS WELL FOR MAX/MIN TEMPS WELL UNDER SUCH
CIRCUMSTANCES...SO RELIED ON THAT FOR THE FCST.
MAIN QUESTIONS IN LATER PERIODS ARE HOW QUICKLY THINGS WARM BACK
UP AND WHEN PCPN CHCS RETURN. STILL BELIEVE GUIDANCE IS TOO SLOW
TO REACT TO WARMING TEMPS ALOFT...AND THAT HIGHS WELL INTO THE 80S
ARE LIKELY BY THE UPCOMING WEEKEND. THE OTHER ISSUE IS WHETHER OR
NOT THE UPPER HIGH WL BE CLOSE ENOUGH TO PROTECT THE FCST AREA FM
GETTING CLIPPED BY CONVECTION ASSOC WITH SHRTWVS RIDING THROUGH
THE MAIN BAND OF WESTERLIES TO THE N. AT THIS POINT...SEEMS AT
LEAST CHC POPS ARE WARRANTED.
MUCH OF THE MED RANGE GUIDANCE...AND ESP THE NEW ECMWF...ARE
TRENDING TOWARD NEAR HEAT WAVE CONDITIONS FOR MUCH OF NEXT WEEK.
&&
.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 107 PM CDT TUE JUL 9 2013
DYING LINE OF CONVECTION OVER NRN/ERN WI WL CONT TO PUSH EAST
WITH CLEARING TO MOVE BACK INTO THE REGION LATER THIS AFTERNOON.
CIGS/VSBYS TO LWR INTO THE MVFR CATEGORY FOR A BRIEF TIME BEFORE
RECOVERING TO VFR. THE CDFNT ITSELF WL NOT PASS THRU THE AREA
UNTIL MID TO LATE EVENING...THUS CANNOT RULE OUT SHWR/ TSTM
REDEVELOPMENT. IF THESE STORMS CAN FIRE...POTENTIAL STILL EXISTS
FOR GUSTY WINDS...TORRENTIAL DOWNPOURS AND MVFR CIGS/ VSBYS.
OTHERWISE...GRADUAL IMPROVING CONDITIONS EXPECTED FOR WED AS HI
PRES BEGINS TO BUILD INTO WI. &&
.MARINE...
ISSUED AT 227 PM CDT TUE JUL 9 2013
HAVE EXTENDED THE MARINE DENSE FOG ADVY THROUGH 09Z/WED DUE TO
THE VERY HIGH DEW POINTS ADVECTING OVER THE COOLER WATERS OF LAKE
MI. WEB CAMS/OBSERVATIONS CONTINUE TO SHOW AREAS OF DENSE FOG FROM
DEATHS DOOR TO STURGEON BAY TO SHEBOYGAN. ONCE THE CDFNT CLEARS
THE REGION AFTER MIDNGT AND WINDD SWITCH TO THE W-NW...THE FOG
SHOULD FINALLY CLEAR.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS.......SKOWRONSKI
SHORT TERM.....KALLAS
LONG TERM......SKOWRONSKI
AVIATION.......KALLAS
MARINE.........KALLAS
Hazardous weather outlook, Jul 9, 1:24 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
224 PM CDT TUE JUL 9 2013
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
224 PM CDT TUE JUL 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND TORRENTIAL RAINFALL THIS EVENING. THERE IS
STILL SOME UNCERTAINTY AS TO WHETHER A SECOND LINE OF STORMS CAN
DEVELOP LATE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. IF
ANOTHER LINE CAN FORM...THE POSSIBILITY OF DAMAGING WIND GUSTS AND
HEAVY RAINFALL DOES EXIST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS DURING THE WEEKEND AND EARLY
NEXT WEEK...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.
LMZ521-522-541>543-101930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
224 PM CDT TUE JUL 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
DENSE FOG WILL POSE A HAZARD TO BOATERS AT TIMES...ESPECIALLY ON
LAKE MICHIGAN FROM WASHINGTON ISLAND TO STURGEON BAY TO SHEBOYGAN.
THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND TORRENTIAL RAINFALL THIS EVENING. THERE IS
SOME UNCERTAINTY AS TO WHETHER A SECOND LINE OF STORMS CAN DEVELOP
LATE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. IF ANOTHER
LINE CAN FORM...THE POSSIBILITY OF DAMAGING WIND GUSTS AND HEAVY
RAINFALL DOES EXIST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS DURING THE WEEKEND AND EARLY
NEXT WEEK...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.
AK/JS
In the hours before
Special weather statement, Jul 9, 9:15 AM CST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 AM CDT TUE JUL 9 2013
WIZ030-035-036-045-091615-
MARATHON-PORTAGE-WAUSHARA-WOOD-
1015 AM CDT TUE JUL 9 2013
...THUNDERSTORMS MOVING INTO CENTRAL WISCONSIN...
AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 46 MILES NORTHWEST
OF WISCONSIN RAPIDS TO 11 MILES SOUTHWEST OF WISCONSIN RAPIDS TO 77
MILES SOUTH OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH...DANGEROUS LIGHTNING...AND VERY HEAVY RAINS
ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
PITTSVILLE BY 1020 AM CDT...
WISCONSIN RAPIDS BY 1035 AM CDT...
SPENCER AND MARSHFIELD BY 1040 AM CDT...
ABBOTSFORD BY 1055 AM CDT...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
SKOWRONSKI
Special weather statement, Jul 9, 9:45 AM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1045 AM CDT TUE JUL 9 2013
WIZ030-035>037-045-048-091645-
MARATHON-PORTAGE-WAUPACA-WAUSHARA-WINNEBAGO-WOOD-
1045 AM CDT TUE JUL 9 2013
...THUNDERSTORMS MOVING THROUGH CENTRAL WISCONSIN...
AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 32 MILES WEST OF
WAUSAU TO 24 MILES SOUTH OF WAUTOMA...MOVING EAST AT 30 MPH.
WINDS 30 TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
PLAINFIELD BY 1055 AM CDT...
WAUTOMA BY 1100 AM CDT...
WHITING AND STEVENS POINT BY 1110 AM CDT...
REDGRANITE BY 1115 AM CDT...
MOSINEE BY 1120 AM CDT...
HARTMAN CREEK STATE PARK AND RUSH LAKE BY 1125 AM CDT...
GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
SKOWRONSKI
Special weather statement, Jul 9, 10:18 AM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1118 AM CDT TUE JUL 9 2013
WIZ030-031-035>038-045-048-049-091715-
CALUMET-MARATHON-OUTAGAMIE-PORTAGE-SHAWANO-WAUPACA-WAUSHARA-
WINNEBAGO-WOOD-
1118 AM CDT TUE JUL 9 2013
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS CENTRAL
WISCONSIN...HEADING FOR EAST-CENTRAL WISCONSIN...
AT 1111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES NORTHWEST
OF WAUSAU TO 24 MILES SOUTHWEST OF OSHKOSH...MOVING EAST AT 30 MPH.
WINDS GUSTS OF 30 TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
HARTMAN CREEK STATE PARK AND RUSH LAKE BY 1125 AM CDT...
AMHERST BY 1130 AM CDT...
RIB MOUNTAIN BY 1135 AM CDT...
WESTON AND WAUSAU BY 1140 AM CDT...
LAKE POYGAN AND BEVENT BY 1145 AM CDT...
GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
SKOWRONSKI
Special weather statement, Jul 9, 10:47 AM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1147 AM CDT TUE JUL 9 2013
WIZ018>020-030-031-036>039-045-048>050-091745-
BROWN-CALUMET-LANGLADE-LINCOLN-MANITOWOC-MARATHON-MENOMINEE-
OUTAGAMIE-PORTAGE-SHAWANO-WAUPACA-WAUSHARA-WINNEBAGO-
1147 AM CDT TUE JUL 9 2013
...THUNDERSTORMS MOVING INTO EAST-CENTRAL WISCONSIN...
AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE FROM 30 MILES NORTHWEST OF WAUSAU TO 15
MILES SOUTH OF OSHKOSH...MOVING EAST AT 30 MPH. THE NORTHERN PORTION
OF THE LINE HAD WEAKENED WITHIN THE PAST 45 MINUTES. THE STRONGEST
REMAINING STORMS WERE IN THE SOUTHERN PORTION OF THE LINE...AND WERE
LOCATED FROM WAUPACA TO FOND DU LAC.
WINDS 30 TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THE STRONGEST STORMS IN THE
LINE.
* THUNDERSTORMS WILL BE NEAR...
OSHKOSH BY 1155 AM CDT...
WITTENBERG BY NOON CDT...
NEW LONDON BY 1205 PM CDT...
MENASHA BY 1215 PM CDT...
ST ANNA AND CLINTONVILLE BY 1220 PM CDT...
HIGH CLIFF STATE PARK AND EMBARRASS BY 1225 PM CDT...
GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
SKOWRONSKI
Special weather statement, Jul 9, 11:31 AM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1231 PM CDT TUE JUL 9 2013
WIZ010-011-019>021-031-038>040-049-050-074-091815-
BROWN-CALUMET-FOREST-KEWAUNEE-LANGLADE-MANITOWOC-MENOMINEE-NORTHERN
OCONTO COUNTY-ONEIDA-OUTAGAMIE-SHAWANO-SOUTHERN OCONTO COUNTY-
1231 PM CDT TUE JUL 9 2013
...THUNDERSTORMS MOVING THROUGH NORTHERN AND EASTERN WISCONSIN...
AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES
NORTHWEST OF RHINELANDER TO 22 MILES SOUTHWEST OF MANITOWOC...MOVING
EAST AT 30 MPH. THE STORMS WERE SLOWLY WEAKENING...AND THAT TREND IS
EXPECTED TO CONTINUE. BUT THE STRONGEST STORMS IN THE LINE COULD
STILL PRODUCE BRIEF HEAVY DOWNPOURS AND ISOLATED WIND GUSTS TO 30
MPH.
* THUNDERSTORMS WILL BE NEAR...
NAVARINO WILDLIFE AREA AND RHINELANDER BY 1235 PM CDT...
SHAWANO AND BRILLION BY 1240 PM CDT...
VALDERS AND PEARSON BY 1245 PM CDT...
LEGEND LAKE AND WHITE LAKE BY 1250 PM CDT...
GREEN BAY AROUND 115 PM CDT...
GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
SKOWRONSKI
Special weather statement, Jul 9, 12:45 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
145 PM CDT TUE JUL 9 2013
WIZ022-039-040-050-073-074-092000-
SOUTHERN MARINETTE-SOUTHERN OCONTO-DOOR-BROWN-KEWAUNEE-MANITOWOC-
INCLUDING CRIVITZ...STURGEON BAY...GREEN BAY...ALGOMA AND TWO RIVERS
145 PM CDT TUE JUL 9 2013
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AFFECTING NORTH-CENTRAL
WISCONSIN...
A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT
NORTH-CENTRAL WISCONSIN THIS AFTERNOON. THE SHOWERS AND STORMS WILL
AFFECT PRIMARILY VILAS...ONEIDA...AND LINCOLN COUNTIES. GIVEN THE HUMID
AIR ACROSS THE REGION...THE STORMS WILL PRODUCE HEAVY RAINFALL.
RAINFALLS OF 1/2 INCH TO 1 INCH ARE LIKELY BY THE TIME THE STORMS SHIFT
NORTH AND EAST OF THE AREA LATE THIS AFTERNOON. BRIEF WIND GUSTS TO
AROUND 30 MPH ARE ALSO POSSIBLE.
BOATERS SHOULD REMAIN OFF AREA LAKES UNTIL THE STORMS HAVE MOVED OUT OF
THE AREA.
SKOWRONSKI
WEATHER.GOV/GREENBAY
Tornado, Lincoln
- When
- July 9, 1:59 PM CST to 2:04 PM CST
- Where
- Lincoln County, 0.52 mi NE of Schultz to 3.9 mi W of Bloomville
- Rating
- EF0
- Path length
- 4.1 mi
- Path width
- 100 yd
- Reported by
- Emergency Manager
- Coordinates
- 45.285, -89.692
A tornado touched down about six miles south of Irma and moved east. A few trees (DI 28, DOD 2-3) and power lines were knocked down. Average path width was 75 yards.
Tornado, Langlade
- When
- July 9, 2:32 PM CST to 2:56 PM CST
- Where
- Langlade County, 10.85 mi S of Parrish to 3.1 mi W of Deerbrook
- Rating
- EF0
- Path length
- 9.52 mi
- Path width
- 100 yd
- Reported by
- Emergency Manager
- Coordinates
- 45.264, -89.425
A tornado formed near the Lincoln/Langlade County line and moved east shortly after 3:30 PM CDT. The tornado track was not continuous and damage was restricted to trees, tree limbs (DI 28, DOD 2-3) and power lines. The average path width was 75 yards.
Tornado, Portage
- When
- July 9, 4:44 PM CST to 4:45 PM CST
- Where
- Portage County, 4.24 mi S of Bancroft to 4.16 mi S of Bancroft
- Rating
- EF0
- Path length
- 0.16 mi
- Path width
- 25 yd
- Reported by
- Trained Spotter
- Coordinates
- 44.259, -89.529
A weak tornado briefly touched down in an open field just west of Interstate 39 in far southern Portage County. The tornado, which was observed by a storm spotter, did no damage. The average path width of the tornado was estimated to be 10 yards.
Funnel Cloud, Waushara
- When
- July 9, 5:24 PM CST
- Where
- Waushara County, 2.13 mi SSE of Poy Sippi
- Reported by
- Storm Chaser
- Coordinates
- 44.100, -88.990
A funnel cloud was spotted by multiple trained storm spotters northeast of Redgranite.
Funnel Cloud, Winnebago
- When
- July 9, 5:54 PM CST
- Where
- Winnebago County, 0.85 mi SE of Lake Poygan
- Reported by
- Law Enforcement
- Coordinates
- 44.160, -88.860
A funnel cloud was spotted around Lake Poygan, near Tustin.
Tornado, Oconto
- When
- July 9, 6:50 PM CST to 6:54 PM CST
- Where
- Oconto County, 4.43 mi NNE of Oconto to 5.24 mi NNE of Oconto
- Rating
- EF0
- Path length
- 1.58 mi
- Path width
- 100 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.942, -87.857
A tornado touched down just east of Highway 41 near Swede Town Road and County Road A in Oconto County and moved along an eastward path toward the bay. The tornado was observed by an eyewitness. Dozens of trees were snapped and uprooted along the path of the tornado (DI 27, DOD 3-4 and DI 28, DOD 3-4). The tornado also blew over a recreational vehicle trailer. Average path width of the tornado was 75 yards.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in South Carolina, July 9 to 10, 20131 death · $350,000 · 50 kt wind · 7 events
- Tornado and Hail in Nebraska, July 9, 2013$1.8 million · EF0 · 6 events
- Heat in Nebraska, July 9, 2013$2.0 million · 2 events
- Flash Flooding and Flooding in Ohio, July 9 to 10, 2013$829,000 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Ohio, July 9 to 11, 2013$415,000 · 6 events
- Flash Flood and Hail in Arizona, July 9, 2013$301,000 · 1.75 in hail · 7 events
- Tornado and Hail in North Dakota, July 9, 2013$140,000 · EF0 · 15 events
- Flash Flooding and Flooding in Ohio, July 9 to 10, 2013$120,000 · 0.75 in hail · 9 events
- Hail and Damaging Winds in Kansas, July 9, 2013$90,000 · 2.75 in hail · 11 events
- Excessive Heat in Oklahoma, July 9 to 10, 20135 injured · 1 event
- Flash Flood and Damaging Wind in Georgia, July 9, 2013$52,000 · 55 kt wind · 2 events
- Flash Flood and Damaging Wind in West Virginia, July 9, 2013$35,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452936, 452941, 452894, 470545, 470544, 452864.